MAUDE Adverse Event Report: STRYKER GMBH U-BLADE LAG SCREWDRIVER GAMMA3; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH U-BLADE LAG SCREWDRIVER GAMMA3; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 13200310
Medical Device Problem Codes Positioning Failure (1158); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
The threads of screw driver did not hold the u-lag screw and could not be locked.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: during visual inspection threads of screwdriver found deformed.Threads are pushed back indicating potential hammering from top to engage.Initial threads are rubbed shiny indicating excess contact with the mating part due to application of excess torsional force while tightening.A functional test was done on the returned device using sample lad screw in which it was found that assembly of both components was not possible due to deformation of screwdriver threads.A review of device history for the reported lot did not indicate any abnormalities.No corrective actions are required currently.A review of labelling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during investigation.Based on investigation, the root cause was attributed to be user related issue.The event was caused by application of excess torsional force and external impact when the screwdriver threads were not aligned properly with the mating threads either during the current or previous surgery.If more information will be provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
U-BLADE LAG SCREWDRIVER GAMMA3
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19803986
Report Number0009610622-2024-00714
Device Sequence Number17988534
Product Code HSB
UDI-Device Identifier04546540377845
UDI-Public04546540377845
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200310
Device Lot NumberK0A1573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale